MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER V40 STEM 30MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 0580-1-300
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Injury (2348); Ambulation or Postural Difficulties (2544)
Date of Event 02/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Exeter v40 stem got broken.Patient has undergone surgery on (b)(6) 2017 and stryker exeter stem got broken.Patient undergone revision surgery with stryker new exeter stem.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving an exeter stem was reported.The event was confirmed by inspection and review of the x-ray by a clinician.Method & results: device evaluation and results: visual inspection: visual inspection was performed as part of the material analysis report (mar), dated 08-april-2021.This inspection indicated the returned device is shown in figures 1-4.The stem was returned in the fractured condition.The stem was examined with the aid of a stereo microscope at magnifications up to 50x.Damage consistent with the explantation process was observed on the posterior surface of the stem.The fracture surfaces of the stem are shown in figures 5 and 6.Macroscopic surface features indicate that the fracture initiated on the lateral surface and propagated medially (figures 5 and 6).Damage consistent with the explantation process and/or post fracture abrasion was observed on the proximal and distal fracture surfaces of the stem.The distal fracture surface was examined further using a scanning electron microscope (sem).Dimensional inspection: not performed as the dimensional aspects are not in question.Functional inspection: not performed as the functional aspects are not in question.Material analysis: a material analysis has been performed.The report concluded: the fracture morphology was consistent with a fatigue fracture.Damage consistent with the explantation process and/or post fracture abrasion was observed on the proximal and distal fracture surfaces of the stem.Eds analysis showed that the stem is consistent with the drawing (an astm f1586 alloy).Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined for the devices with catalog numbers provided clinician review: a review of the provided medical records by a clinical consultant stated the following comment: (b)(6) 2020 x-ray ap right hip - hybrid tha with transverse fracture of cemented stem at junction of loose proximal 1/3 and fixed cemented distal 2/3 of stem.Undated implant labels: 52 trident psl ha cup, 2 screws, 28/10 degree poly insert, exeter v40 cemented stem, 28/0 v40 femoral head.No clinical or pmh, no patient demographics, no operative reports, no examination of explanted components, no dated serial x-rays.Based upon the x-ray provided, the event description is confirmed, but insufficient data is presented to create a medical report for this case.Based upon the x-ray provided, the event description is confirmed, but insufficient data is presented to create a medical report for this case.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot.Conclusion: it was reported that patient was revised due to breakage of an implant.The event was confirmed by inspection and review of the x-ray by a clinician.A material analysis has been performed.The report concluded: the fracture morphology was consistent with a fatigue fracture.Damage consistent with the explantation process and/or post fracture abrasion was observed on the proximal and distal fracture surfaces of the stem.Eds analysis showed that the stem is consistent with the drawing (an astm f1586 alloy).Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined for the devices with catalog numbers provided.A review of the provided medical records by a clinical consultant stated the following comment: (b)(6) 2020 x-ray ap right hip - hybrid tha with transverse fracture of cemented stem at junction of loose proximal 1/3 and fixed cemented distal 2/3 of stem.Undated implant labels: 52 trident psl ha cup, 2 screws, 28/10 degree poly insert, exeter v40 cemented stem, 28/0 v40 femoral head.No clinical or pmh, no patient demographics, no operative reports, no examination of explanted components, no dated serial x-rays.Based upon the x-ray provided, the event description is confirmed, but insufficient data is presented to create a medical report for this case.Based upon the x-ray provided, the event description is confirmed, but insufficient data is presented to create a medical report for this case.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Exeter v40 stem got broken.Pateint has undergone surgery on (b)(6) 2017 and stryker exeter stem got broken.Patient undergone revision surgery with stryker new exeter stem.

Brand Name
EXETER V40 STEM 30MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10355042
Report Number0002249697-2020-01578
Device Sequence Number3623902
Product Code JDI
UDI-Device Identifier04546540153210
UDI-Public04546540153210
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2017
Device Model Number0580-1-300
Device Catalogue Number0580-1-300
Device Lot NumberG3309906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2021
Initial Date Received by Manufacturer 07/08/2020
Supplement Date Received by Manufacturer04/27/2021
Initial Report FDA Received Date08/03/2020
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR